Hail, Volusia
- When
- May 6, 1:54 PM EST
- Where
- Volusia County, Farmton
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 28.850, -81.070
Pulse thunderstorms formed over central Florida and moved to the southeast coast.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MLB wrote it up.
Pulse thunderstorms formed over central Florida and moved to the southeast coast.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at May 6, 1:15 PM EST, 39 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
215 PM EDT SUN MAY 6 2007
.DISCUSSION...
THIS AFTERNOON...SYNOPTIC AND MESOSCALE INGREDIENTS ARE IN PLACE FOR
A SIGNIFICANT SEVERE WEATHER EVENT. SEE LATEST STATEMENTS FROM THE
SPC FOR AN IN-DEPTH ANALYSIS. CONVECTIVE PARAMETERS CONTINUE TO
POINT TO LARGE HAIL AS THE BIGGEST THREAT. HOWEVER...STRONG WINDS IN
EXCESS OF 50 MPH ALONG WITH AN ISOLATED TORNADO ARE ALSO POSSIBLE.
TONIGHT...LATEST GFS/NAM-WRF NOT AS INTENSE WITH THE CYCLOGENESIS
OVERNIGHT COMPARED TO PREVIOUS RUNS...THOUGH END RESULT ACROSS OUR
AREA WILL BE THE SAME. BACK-DOOR FRONTAL BOUNDARY EXTENDING FROM
THE LOW WILL SLIDE SOUTHWARD THROUGH THE FORECAST AREA. ATMOSPHERE
WILL DRY OUT FROM NORTH TO SOUTH AS THE UPPER LOW EAST OF NC DIVES
SOUTHWARD. IT WILL BECOME DOWNRIGHT WINDY THIS EVENING AS
NORTHEASTERLY WINDS REACH AS HIGH AS 20-25 MPH ALONG THE IMMEDIATE
COAST. LAKE WIND ADVISORY IS NOT REALLY APPROPRIATE FOR THE
NIGHTTIME PERIOD AND HAVE INSTEAD OPTED TO ISSUE A WIND ADVISORY FOR
VOLUSIA AND BREVARD.
&&
MONDAY THROUGH WEDNESDAY...STRONG COASTAL LOW DEEPENS AND MOVES
CLOSER TO FLORIDA MONDAY AND TUESDAY BEFORE MOVING BACK NORTH TOWARD
CAROLINAS COAST. THIS WILL BE A MAJOR MARINE EVENT AND HIGH SURF
ADVISORY WILL BE IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY
EVENING. BREEZY CONDITIONS ALONG THE COAST THROUGH THE PERIOD WITH
STRONG GUSTY WINDS IN THE AFTERNOONS INLAND. WIND ADVISORIES FOR
COASTAL VOLUSIA AND BREVARD COUNTIES ON MONDAY MAY NEED TO BE
EXPANDED OR CONTINUED IN TUESDAY. WE WILL BE ON THE DRY SIDE
OF THE LOW MONDAY SO CHANCES OF RAIN ARE MINIMAL EXPECT OVER THE
COASTAL WATERS. SCATTERED RAIN SHOWERS WITH THE LOW FROM LATE MONDAY
THROUGH EARLY WEDNESDAY THEN IMPROVING CONDITIONS AS LOW BEGINS TO
LOSE ITS GRIP ON THE AREA.
THURSDAY THROUGH SUNDAY...MODELS WEAKEN COASTAL LOW DRAMATICALLY AND
IT SETTLES OVER GENERAL FLORIDA AREA AS A BROAD WEAK LOW. MODERATE
SHALLOW MOISTURE SHOULD ALLOW FOR AT LEAST A CHANCE OF ISOLATED RW
TO CONTINUE THROUGH THE PERIOD.
&&
.AVIATION...
MOIST LOWER LEVELS WILL SUPPORT TEMPO IFR/MVFR CIGS IN SCATTERED
THUNDERSTORMS THIS AFTERNOON. MOIST ONSHORE FLOW BEHIND THE FRONT
WILL PRODUCE AREAS OF MVFR STRATOCU THIS EVENING...MAINLY ALONG THE
COAST. LOOKING AHEAD...STRONG WINDS (SUSTAINED 22-28 KT WITH HIGHER
GUSTS) WILL LIKELY HAVE A SIGNIFICANT IMPACT AROUND 18Z MON.
&&
.MARINE...
TONIGHT...CONDITIONS WILL RAPIDLY DETERIORATE THIS EVENING BEHIND
THE BACK-DOOR FRONTAL BOUNDARY. GFS CONTINUES TO SHOW STRONG SCA
WINDS AND FEEL BEST COURSE OF ACTION IS TO ISSUE A GALE WARNING FOR
THE NORTHERN OFFSHORE ZONE. OTHERWISE...EXPECT SCA WINDS WITH
OCCASIONAL GUSTS TO GALE FORCE.
MONDAY THROUGH WEDNESDAY...SEAS WILL BE BUILDING RAPIDLY MONDAY IN
RESPONSE TO DEEPENING COASTAL LOW. SEAS ARE EXPECTED TO BUILD TO
AROUND 20 FEET IN THE OFFSHORE WATERS DURING THE DAY TUESDAY AND
THEN BEGIN STEADILY SUBSIDING THROUGH WEDNESDAY. SMALL CRAFT
ADVISORY CONDITIONS SHOULD LAST THROUGH TUESDAY IN THE NEARSHORE
COASTAL WATERS WITH GALE CONDITIONS IN THE 20-60NM NORTHERN SEGMENT.
WEDNESDAY WILL BE A TRANSITION DAY AS THE INFLUENCE OF THE LOW
WANES.
THURSDAY THROUGH SUNDAY...MARINE CONDITIONS SHOULD REMAIN BELOW
HIGHLIGHT CRITERIA.
&&
.FIRE WEATHER...
MONDAY THROUGH THURSDAY...MIN RHS WILL BE IN THE 40S AND RED FLAG
CONDITIONS ARE NOT EXPECTED.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 62 74 56 77 / 30 0 10 20
MCO 63 76 56 80 / 30 0 10 10
MLB 66 76 60 80 / 40 0 10 20
VRB 65 77 63 80 / 40 0 20 20
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...HIGH SURF ADVISORY FROM 8 AM MONDAY TO 8 PM EDT TUESDAY FOR
COASTAL VOLUSIA-INDIAN RIVER-MARTIN-NORTHERN BREVARD-
SOUTHERN BREVARD-ST. LUCIE.
WIND ADVISORY FROM 11 PM THIS EVENING TO 8 AM EDT MONDAY FOR
COASTAL VOLUSIA-NORTHERN BREVARD-SOUTHERN BREVARD.
AM...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 4 PM EDT TUESDAY
FOR COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20
NM-WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM
OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 4 PM EDT TUESDAY FOR COASTAL WATERS
FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR WATERS
FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY FROM 8 AM MONDAY TO 4 PM EDT TUESDAY FOR
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM
OFFSHORE.
GALE WARNING FROM 8 PM THIS EVENING TO 8 AM EDT MONDAY FOR
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM
OFFSHORE.
&&
SHORT TERM...HIRSCH
LONG TERM....HAGEMEYER
AVIATION...HIRSCHHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 917 AM EDT SUN MAY 6 2007 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 071000- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 917 AM EDT SUN MAY 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... CONTINUED COOL TEMPERATURES ALOFT WILL COMBINE WITH INCREASING MOISTURE AND AN APPROACHING BACK DOOR COOL FRONT TO PRODUCE SCATTERED LIGHTNING STORMS THIS AFTERNOON. STORMS WILL MOVE TOWARD THE SOUTHEAST WITH THE HIGHEST COVERAGE AND MOST INTENSE STORMS EXPECTED ALONG THE EAST COAST LATE THIS AFTERNOON. IN ADDITION TO DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES...STRONG TO SEVERE STORMS MAY PRODUCE DAMAGING WIND GUSTS AND COIN SIZE HAIL. MOVE INDOORS AT THE FIRST SIGN OF AN APPROACHING STORM. ...FLOOD IMPACT... RECURRENT THUNDERSTORM ACTIVITY LATE THIS AFTERNOON MAY LEAD TO LOCALIZED URBAN FLOODING. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. ...HIGH WIND IMPACT... NORTHEAST WINDS WILL STRENGTHEN BY THIS EVENING. SUSTAINED WIND SPEEDS WILL INCREASE TO AROUND 20 MPH WITH STRONGER GUSTS NEAR THE EAST COAST TONIGHT. ...MARINE THUNDERSTORM GUST IMPACT... THUNDERSTORMS MOVING SOUTHWARD ACROSS THE ATLANTIC WATERS HAVE THE POTENTIAL TO PRODUCE WINDS IN EXCESS OF 35 KNOTS AND LOCALLY ROUGH SEAS. SPECIAL MARINE WARNINGS MAY BE REQUIRED DURING THE AFTERNOON. IF YOU GET CAUGHT OFFSHORE...MAKE SURE ALL SAFETY GEAR IS AVAILABLE AND LIFE JACKETS ARE BEING WORN BY YOU AND YOUR CREW. ...WATERSPOUT IMPACT... AN ISOLATED WATERSPOUT IS POSSIBLE IN THE STRONGEST CELLS. ...WIND AND SEA IMPACT... STRENGTHENING NORTHEAST WINDS BEHIND THE FRONT WILL AFFECT EAST CENTRAL FLORIDA AND THE ATLANTIC WATERS TONIGHT AND QUICKLY BUILD SEAS TO HAZARDOUS LEVELS. WIND GUSTS TO GALE FORCE AND SEAS BUILDING OVER 10 FEET TONIGHT WILL MAKE BOATING VERY HAZARDOUS FOR SMALL CRAFT. ...FIRE WEATHER IMPACT... THE COMBINATION OF VERY DRY VEGETATION AND THE POTENTIAL OF CLOUD TO GROUND LIGHTNING STRIKES WILL RESULT IN A CONTINUATION OF THE INCREASED FIRE DANGER ACROSS EAST CENTRAL FLORIDA TODAY. STRENGHTENING NORTHEAST WINDS TONIGHT WILL PROMOTE THE RAPID SPREAD OF ANY NEW OR EXISTING WILDFIRES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG NORTHEAST WINDS MONDAY WILL RESULT IN CONTINUED HAZARDOUS BOATING CONDITIONS ON THE ATLANTIC WATERS...INTRACOASTAL WATERS AND AREA LAKES. THE WINDS ON MONDAY WILL ALSO ENHANCE THE THREAT FOR NEW OR EXISTING WILDFIRES TO RAPIDLY SPREAD. THE STRONG WINDS AND A BUILDING NORTHEAST SWELL WILL ALSO PRODUCE ROUGH SURF CONDITIONS AND INCREASE THE RIP CURRENT DANGER AT AREA BEACHES. LARGE NORTHEAST SWELLS ARE EXPECTED TO KEEP BEACH AND BOATING CONDITIONS HAZARDOUS THROUGH THE MIDDLE OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. GLITTO/HIRSCH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 148 PM EDT SUN MAY 6 2007 FLZ041-044>047-053-054-058-059-064-141-144-147-061830- COASTAL VOLUSIA COUNTY-INDIAN RIVER-INLAND VOLUSIA COUNTY-MARTIN-NORTHERN BREVARD COUNTY-NORTHERN LAKE COUNTY-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD COUNTY-SOUTHERN LAKE COUNTY-ST. LUCIE- 148 PM EDT SUN MAY 6 2007 ...THUNDERSTORMS DEVELOPING RAPIDLY ACROSS LAKE...ORANGE...VOLUSIA AND SEMINOLE COUNTIES... AT 150 PM THUNDERSTORMS WERE BEGINNING TO DEVELOP IN THE WARM UNSTABLE AIR OVER INLAND AREAS OF EAST CENTRAL FLORIDA BETWEEN ORLANDO AND DAYTONA BEACH. ANOTHER LINE OF STRONG TO SEVERE THUNDERSTORMS AHEAD OF A COLD FRONT OVER NORTHEAST FLORIDA WILL MOVE SOOUTH INTO VOLUSIA COUNTY BEFORE 3PM. IN ADDITION THE EAST COAST SEA BREEZE HAS FORMED ALL ALONG THE COAST OF EAST CENTRAL FLORIDA. THIS MEANS THAT THUNDERSTORMS SHOULD DEVELOP RAPIDLY THIS AFTERNOON AND SOME COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS THE MAIN THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE. THE GREATEST THREAT OF SEVERE WEATHER WILL LIKELY BE FOCUSED NEAR THE EAST COAST SEA BREEZE NEAR THE COAST. THE STORMS WILL BE MOVING TO THE SOUTH AT 20 TO 25 MPH. RESIDENTS SHOULD HEAD INDOORS AT THE FIRST SIGN OF AN APPROACHING STORM.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
246 PM EDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND GST WINTER PARK 28.60N 81.34W
05/06/2007 M51 MPH ORANGE FL PUBLIC
DAVIS EQUIPMENT. SOME VERY SMALL TREE DAMAGE
&&
MRTThe Melbourne radar (KMLB), 91 km away, was scanning. The volume nearest the first event began at 18:51 UTC.
5 hail, 1 thunderstorm wind. Local standard time, as filed.
A trained spotter recorded a thunderstorm wind gust to 73 MPH at Blue Cypress Lake.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37011, 37014, 37016, 37023, 37018, 37019.